Hail, Broward
- When
- June 17, 4:57 PM EST
- Where
- Broward County, Davie
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.067, -80.233
A SKYWARN spotter saw penny-size hail at 12500 Flamingo Road.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 17, 1:12 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 212 PM EDT FRI JUN 17 2005 .DISCUSSION...ACTIVE WEATHER PATTERN FOR SOUTHEAST FLORIDA METRO AREAS WILL CONTINUE THROUGH AT LEAST 72 HOURS. UPPER TROUGH WILL CONTINUE TO DIG SOUTH WITH OCCASIONAL SHORTWAVES SWINGING AROUND THE BASE. AMPLE MOISTURE AND ACTIVE SEABREEZES WILL HELP SUPPORT SCATTERED TO NUMEROUS AFTERNOON STORMS. STORMS SHOULD FIRE UP EACH DAY OVER INTERIOR ZONES AND MOVE EAST/NORTHEAST. BY TUESDAY... TROUGH WILL BEGIN TO WEAKEN AND SURFACE RIDGE WILL STRENGTHEN AS IT DRIFTS NORTH. THIS WILL CHANGE CONVECTIVE PATTERN WITH STORMS FAVORING THE WESTERN ZONES A BIT MORE EACH DAY AS THE WEEK PROGRESSES. MOS TEMPERATURES LOOK GOOD WITH NUMBERS AT OR SLIGHTLY ABOVE CLIMO. && .MARINE...WINDS/SEAS WILL REMAIN FAIRLY LIGHT THROUGH THE MIDDLE OF NEXT WEEK. NO HIGHLIGHTS. && .FIRE WEATHER...NO PROBLEMS/CONCERN. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 91 76 90 / 30 50 20 50 FORT LAUDERDALE 76 90 76 89 / 30 50 20 50 MIAMI 75 91 76 91 / 30 50 20 50 NAPLES 77 88 77 88 / 10 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 917 AM EDT FRI JUN 17 2005 FLZ067-068-071>074-181315- PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- 916 AM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE OKEECHOBEE, AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...SCATTERED STORMS METRO ATLANTIC COAST AND EAST INTERIOR AREAS THIS AFTERNOON... THUNDERSTORMS: WITH A WESTERLY FLOW PREVAILING ACROSS SOUTH FLORIDA TODAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING OVER THE INTERIOR AREAS BY MID AFTERNOON. SHOWERS AND THUNDERSTORMS WILL FAVOR THE METRO ATLANTIC COASTAL AREAS OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES LATE THIS AFTERNOON AND THIS EVENING. THE MAIN THREATS FROM THE STORMS WILL BE FREQUENT DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL THAT CAN CAUSE SOME PONDING OF WATERS IN LOW LYING AREAS. THE NATIONAL WEATHER SERVICE LIGHTNING SAFETY AWARENESS WEEK WILL BE NEXT WEEK...JUNE 19 TO 25. ONE OF THE BEST RULES TO FOLLOW TO REMAIN SAFE FROM LIGHTNING WHEN OUTDOORS IS THE 30 30 RULE. ONLY USE THE 30 30 RULE WHEN VISIBILITY IS GOOD AND THERE IS NOTHING OBSTRUCTING YOUR VIEW OF THE THUNDERSTORM. WHEN YOU SEE LIGHTNING...COUNT THE TIME UNTIL YOU HEAR THUNDER. IF THAT TIME IS 30 SECONDS OR LESS...THE THUNDERSTORM IS CLOSE ENOUGH TO BE DANGEROUS. SEEK SHELTER INDOORS IMMEDIATELY. WAIT AT LEAST 30 MINUTES AFTER HEARING THE LAST CLAP OF THUNDER BEFORE LEAVING SHELTER. DO NOT BE FOOLED BY SUNSHINE OR BLUE SKY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. FLZ063-066-069-070-075-181315- GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE- 916 AM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE OKEECHOBEE, AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...SCATTERED STORMS WEST INTERIOR AND WEST COAST AREAS TODAY... THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING OVER THE WEST COAST AND WESTERN INTERIOR AREAS OF SOUTH FLORIDA BEFORE MOVING EASTWARD THROUGH THE AFTERNOON. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE OCCASIONAL LIGHTNING STRIKES. THE NATIONAL WEATHER SERVICE LIGHTNING SAFETY AWARENESS WEEK WILL BE NEXT WEEK...JUNE 19 TO 25. ONE OF THE BEST RULES TO FOLLOW TO REMAIN SAFE FROM LIGHTNING WHEN OUTDOORS IS THE 30 30 RULE. ONLY USE THE 30 30 RULE WHEN VISIBILITY IS GOOD AND THERE IS NOTHING OBSTRUCTING YOUR VIEW OF THE THUNDERSTORM. WHEN YOU SEE LIGHTNING...COUNT THE TIME UNTIL YOU HEAR THUNDER. IF THAT TIME IS 30 SECONDS OR LESS...THE THUNDERSTORM IS CLOSE ENOUGH TO BE DANGEROUS. SEEK SHELTER INDOORS IMMEDIATELY. WAIT AT LEAST 30 MINUTES AFTER HEARING THE LAST CLAP OF THUNDER BEFORE LEAVING SHELTER. DO NOT BE FOOLED BY SUNSHINE OR BLUE SKY. NO OTHER HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 207 PM EDT FRI JUN 17 2005 FLZ074-171830- DADE METROPOLITAN- 207 PM EDT FRI JUN 17 2005 ...STRONG THUNDERSTORM OVER NORTHWEST METRO MIAMI-DADE... AT 201 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A THUNDERSTORM NEAR PENNSUCO...MOVING EAST AT 10 MPH. NATIONAL WEATHER SERVICE PERSONNEL OBSERVED A BRIEF FUNNEL CLOUD ASSOCIATED WITH THIS STORM. THE FUNNEL CLOUD QUICKLY DISSIPATED. FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. RRH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM TSTM WND GST FORT LAUDERDALE 26.12N 80.15W
06/17/2005 61 MPH BROWARD FL ASOS
WIND GUST TO 53 KNOTS OBSERVED AT FORT
LAUDERDALE/HOLLYWOOD INTL AIRPORT
&&
HANDELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND GST POMPANO BEACH 26.23N 80.12W
06/17/2005 60 MPH BROWARD FL TRAINED SPOTTER
ESTIMATED WIND GUST OF UP TO 60 MPH.
&&
DGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL POMPANO BEACH 26.23N 80.12W
06/17/2005 0.75 INCH BROWARD FL TRAINED SPOTTER
&&
DGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST POMPANO BEACH 26.23N 80.12W
06/17/2005 56 MPH BROWARD FL ASOS
POMPANO BEACH AIRPORT MEASURED WIND GUST TO 49 KNOTS.
&&
HANDELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG CORAL GABLES 25.73N 80.27W
06/17/2005 MIAMI-DADE FL PUBLIC
NUMEROUS TREE LIMBS DOWN. DAMAGE TO TENNIS COURTS AT
SALVADOR PARK WITH WIND PROTECTORS RIPPED OFF.
&&
DGThe Miami radar (KAMX), 54 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
1 hail. Local standard time, as filed.
A SKYWARN spotter saw penny-size hail at 12500 Flamingo Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454179.